Risks of Klonopin Abuse: Withdrawal and Detox

Klonopin refers to the generic drug Clonazepam. It is classified with the drugs in the category of benzodiazepines. Klonopin is diagnosed most commonly for panic disorders and anxiety, alcohol withdrawal, seizures, and problems sleeping. Unfortunately, it is simultaneously abused by individuals who seek to enjoy its pleasurable side effects like euphoria and relaxation.

The problem is that users soon develop Klonopin tolerance. This means that they will need a larger amount of the drug in order to experience these same effects over time. Another problem is that users will become dependent on it as their brain and body start to need the medication in order to function normally day in and out. Even people legitimately taking Klonopin can become tolerant of it and dependent on it. This physical dependence can occur in as little as two weeks if it is taken every day.

What is Klonopin Withdrawal?

Klonopin withdrawal is a serious result of stopping the application of the drug. The timeline for how fast these symptoms begin and how long they last heavily depends on the type of drug that the user takes, how much they were taking, and how long they utilized it.

This is because Klonopin possesses a particular half-life. For the majority of users, the acute symptoms reach their peak within two weeks, after which they gradually fade. Some of the symptoms like depression, anxiety, and insomnia have had reports of lasting for even a few months. There is a timeline for these withdrawal effects as listed below:

You should never try to quit Klonopin by yourself. In order to safely detox from Klonopin, a professional detox facility is recommended. People who try to undergo such withdrawal by themselves can suffer from hallucinations or seizures that are life-threatening. Relapse is also likely without help. The great news is that there is help offered to those individuals who want to withdraw safely and kick their dependence.

Klonopin Withdrawal Symptoms

Those individuals who become dependent on Klonopin and attempt to quit will most likely suffer from the withdrawal symptoms. These can be mild or more serious and hold on for four weeks. In fact, Benzodiazepine withdrawal is dangerous. Anyone who has suffered through the drug must be carefully withdrawn from it in order to lessen the withdrawal symptoms and to decrease the complications chances.

There are many potential symptoms involved with withdrawal from Klonopin. These include all of the following:

More serious withdrawal symptoms like seizures tend to happen to individuals who took large daily doses of the drug for lengthy periods of time. For those who endure detox without the supervision of a medical doctor, they have a 20 to 30 percent chance of suffering from dangerous seizures.

Klonopin Detox

Safely withdrawing from Klonopin is done through medical detox. This is the means of managing the withdrawal symptoms through constant supervision by a medical professional. Nurses and doctors are able to effectively manage such withdrawal symptoms using medical care, medications, and psychological support.

Successfully detoxing from Klonopin requires the services of a doctor who will know the best way to carefully taper the drug so that your body will gradually reduce its dependence on Klonopin. Such a slower taper will permit enough time for the body to adjust the brain chemistry as the drug is leaving the system gradually.

The tapering will only be accomplished safely if a medical professional closely supervises it. This doctor will pre-evaluate your physical condition and health to decide on the best tapering setup for you personally.

The early tapers will typically reduce the Klonopin dose by from 10 percent to 25 percent. From this point, every one or two weeks the doctor will reduce the dose by from 10 percent to 25 percent more. Finally, you will be entirely weaned away from taking the drug. It is through undergoing the supervision of this doctor that the taper will be optimally established for you the patient. This will make sure that the withdrawal process is both safe and successful.

What Medications Can Help the Detox Process?

Klonopin is a benzodiazepine that has a longer acting life. The medication replacement therapy involves other long-acting benzodiazepines such as Valium. The effectiveness of the detox treatment comes down to the individual patient. This is why a doctor needs to assess the needs.

Another issue will be dealing with the sometimes severe side effects of the withdrawal. A doctor might decide to recommend smaller dosages of over the counter medications to help with the physical aches and pains and nausea. If the withdrawal is managed via an effective taper process, this should avoid major withdrawal symptoms.

Klonopin Recovery

Full Klonopin recovery is more than successfully completing Klonopin detox. Avoiding relapse back to the Klonopin addiction involves additional treatment following the detox treatment. Those overcoming lasting Klonopin addiction should next enroll in a reputable rehab program in order to lead a healthy life in sobriety.

It means that the users will likely feel as though they have experienced a cold, or perhaps tired, but they should manage to avoid serious nausea, pains and aches, cognitive issues, or more dangerous still side effects of withdrawal. Doctors may also elect to prescribe antidepressants for any mental health issues surrounding the withdrawal and addiction. Contact us today for help in taking the next step.